# SDR CA100923004

- Difficulty date: September 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 172P
- Aircraft time: 18,516 hours
- Engine: Lyc O320D2J
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Skin
- Part number: 053200123
- Condition: Cracked
- Location: Horizontal Stab
- Component: Horizontal Stab, Cessna, 2432000201
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HORIZ STAB CTR SKIN CRACKED AT THE LIGHTNING HOLE BETWEEN THE 2 FWD STAB ATTACK POINTS.  THIS SKIN MAKES UP THE CTR SECTION OF THE STABILIZER SPAR AND CARRIES STRUCTURAL LOADING.  MFG HAS A REVISED PART FOR THIS SECTION THAT IS REINFORCED BUT WAS NOT INSTALLED INTO THIS ACFT AT THE TIME OF THE SNAG.  DAMAGE WAS MOST LIKELY CAUSED BY POOR GROUND HANDLING.  TAIL BEING PUSHED DOWN IN THE WRONG PLACE TO TURN THE ACFT AROUND.  ACFT WILL BE REVISED WITH THE NEW STYLE OF SKIN. DEFFECT DISCOVERED DURING INSP OF AIRFRAME.
